diabetestalk.net

Lowblood Sugar

Share on facebook

Low Blood Sugar

People with diabetes get hypoglycemia () when their bodies don't have enough sugar to use as fuel. It can happen for several reasons, including diet, some medications and conditions, and exercise. If you get hypoglycemia, write down the date and time when it happened and what you did. Share your record with your doctor, so she can look for a pattern and adjust your medications. Call your doctor if you have more than one unexplained low blood sugar reaction in a week. Most people feel symptoms of hypoglycemia when their blood sugar is 70 milligrams per deciliter (mg/dL) or lower. Each person with diabetes may have different symptoms of hypoglycemia. You'll learn to spot yours. Early symptoms include: Confusion Dizziness Feeling shaky Hunger Headaches Irritability Pounding heart; racing pulse Pale skin Sweating Trembling Weakness Anxiety Without treatment, you might get more severe symptoms, including: Poor coordination Poor concentration Numbness in mouth and tongue Passing out Ask your doctor if any of your medicines can cause low blood sugar. Insulin treatment can cause low blood sugar, and so can a type of diabetes medications called "sulfonylureas." Commonly used sulfonylureas i Continue reading >>

Share on facebook

Popular Questions

  1. Northern-Mike

    Hi,
    Its been a little while since I last posted here. I am having an ongoing debate, is having blood sugars in the 400's dangerous? While I know that it is not good to have them that high, I am yet to be convinced that numbers in the those levels can kill you.
    What I do know is that this past week my blood sugars did go over 400 and I went to the ER. They kept me overnight trying to get my blood sugar down. But I was in a waiting area for a couple of hours before even being treated and my numbers naturally went down. Then they put me in a room and gave me an IV, etc.
    Another time while being on this forums chat room, I had elevated blood sugars in the high 300's. At the advice of fellow chatters, I called my diabetes Dr. who told me to take extra Glyburide instead.
    So, I am confused, is it really dangerous to be that high or is it in the eye of the beholder instead.
    Thank you for your replies!
    Mike

  2. xMenace

    It is dangerous, but not likely acutely dangerous.
    It is possible for it to become accutely dangerous. More than a day in a row can lead to diabetic ketoacidosis, a dangerous and possibly deadly condition. We're talking usually days, but it can happen fast in some.
    The biggest danger is complications, the longer term effects. There is no doubt that continued 400's will result in likely multiple of retinopathy , infection, amputation, nephropathy, heart disease, neuropathy, and possibly more. It is not medium term sustainable.

  3. Caravaggio

    For some people, when their blood sugar number is extremely high, they get blurred vision, become extremely dizzy, exhibit drunkenness, faint or show other physical/physiological symptoms that may cause them to be an immediate danger to themselves or others.

  4. -> Continue reading
read more close

Related Articles

Popular Articles

More in blood sugar